MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 15.0MM CANN FLEXIBLE DRILL BIT LARGE QC/310MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 15.0MM CANN FLEXIBLE DRILL BIT LARGE QC/310MM
Model Number 03.010.165
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the drill bit was broken while insertion.There was no fragment generated.The surgery was completed successfully without delay.There were no patient consequences are reported.This complaint involves one (1) device.This report is for (1) 15.0mm cann flexible drill bit large qc/310mm.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary.Investigation flow: damage.Visual inspection: the drill bit ø15 cann flex l250 (part #: 03.010.165, lot #: unk) was received at us cq.Upon visual inspection, it was observed that the drill bit shaft was cracked at the proximal end of the shaft section.The shaft was not completely broken into two pieces.No other issues were identified with the returned device.The device failure/defect was identified.Document/specification review: based on the date of manufacture the following drawings, reflecting the manufactured and current revision were reviewed.The complaint was confirmed.Investigation conclusion: the complaint condition was confirmed as the shaft of the device was cracked.There was no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.However, it is possible the device experienced an application of unintended forces, causing the reported condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part #: 03.010.165.Lot #: unknown.Since lot # is unknown , a manufacturing record evaluation was performed for the received device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
15.0MM CANN FLEXIBLE DRILL BIT LARGE QC/310MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11494760
Report Number2939274-2021-01319
Device Sequence Number2843466
Product Code HTW
UDI-Device Identifier10886982068002
UDI-Public(01)10886982068002
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.165
Device Catalogue Number03.010.165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1